A member asked:

I am taking wellbutrin (bupropion) for an anxiety problem and drank and had horrible anxiety and was shaking alot. is that normal?

13 doctors weighed in across 3 answers
Dr. Gregg Albers answered

Specializes in Addiction Medicine

Medication combined with alcohol can lead to a number known side effects, as well as individual effects for any given individual. We do not recommend any alcohol use with antidepressants because of their opposite effects. I you drank a lot, and did not eat, low blood sugar may be the reaction that you had. Otherwise this is an individual reaction.

Answered Oct 23, 2017

6.1k views

Thank
Dr. Ravi Srivastava answered

Specializes in Addiction Medicine

It is not a good idea to drink on antidepressants like wellbutrin (bupropion).

Answered Oct 3, 2016

6.1k views

Thank
Dr. Asa Marokus answered

Specializes in Child Psychiatry

A couple of things: -wellbutrin (bupropion) is not normally first-line medication for anxiety because it acts on Dopamine receptors vs. Ssris, which are first line as they affect serotonin, a neurotransmitter thought to be helpful in decreasing anxiety -most psychiatric medication, including wellbutrin (bupropion) are metabolized by liver as is alcohol, so can be bad for liver -alcohol can lead to rebound anxiety.

Answered Mar 11, 2015

6.1k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...